Thyroid UK
88,974 members103,499 posts

Headaches t4 and t3 together

hello all,

I have upped my t3 to 25mcg (over a 5 week period) with 100mcg of Levothyroxin/day. Doctor said this was ok for me.

I now have a headache every morning, sometimes worse than others.

I have a glass of wine, and that seems to make it even worse!

Used to be able to drink a fair bit - no problems, now anything seems to aggravate my headaches.

Anyone experience the same symptoms, or any advice please? (apart from another set of bloods)

TY

5 Replies
oldestnewest

Your doctor has doubled your dose instantly of thyroid hormones by 100mcg equivalent of T4 (25mcg of T3) when the usual increases are 25mcg levo every six weeks.

I am not medically qualified but would add 1/4 tablet T3 to levo every 4 weeks as you already take levothyroxine.

Reply

Hello again,

I started taking 1/4 of a t3 tablet with my 100mcg of Levo.

I have gradually increased the t3, to now a full tablet (25mcg)

I was hoping to lose some weight by now - but nothing, and I have headaches every day.

Do you think I have increased my dose of t3 too quickly, and I need to go back down to maybe 1/2 a tablet for 4 weeks, and then increase?

Many thanks for your input, most appreciated.

I get more response and information on here than with my GP, they just don't seem very knowledgeable in the Thyroid area.

Reply

The fact that your body is telling you that something's not quite right, you have to recognise that it could have been too quick an increase overall within a few weeks.

Also the best way to should judge if a dose suits us is 'how we feel'.

This is an explanation of T3 also known as liothyronine.

en.wikipedia.org/wiki/Triio...

Few doctors or endocrinologist seem to know little about how thyroid hormones work and I don't understand why.

1 like
Reply

Lydia832,

You may be overmedicated. 25mcg T3 is equivalent to 75mcg Levothyroxine which is almost double your original dose. You should have a thyroid function and FT3 test to check. Please be aware that T3 is not a weightloss pill and being overmedicated can make people gain weight. thyroid.about.com/od/thyroi...

1 like
Reply

Thank you Clutter and Shaws for your advice.

I am due for more bloods, so will hopefully see what is going on.

Desperate to lose some weight, but just getting rid of the headaches would be nice.

Reply

You may also like...